Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 232, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 1, 2008, 7:05 PM EDT for Holmes County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2008, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 1, 2008, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 012305
SVRCLE
OHC075-012330-
/O.NEW.KCLE.SV.W.0232.080801T2305Z-080801T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
705 PM EDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOLMES COUNTY IN NORTHEAST OHIO...
* UNTIL 730 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR FARMERSTOWN...OR ABOUT 8 MILES SOUTHEAST OF
MILLERSBURG...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALNUT CREEK
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHWESTERN OHIO.
LAT...LON 4044 8173 4044 8189 4050 8189 4057 8165
4051 8165 4050 8166 4044 8166 4043 8167
4043 8173
TIME...MOT...LOC 2305Z 260DEG 18KT 4047 8178
$$
KING1 follow-up statement
000
WWUS51 KCLE 012331
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT FRI AUG 1 2008
OHC075-012341-
/O.EXP.KCLE.SV.W.0232.000000T0000Z-080801T2330Z/
HOLMES OH-
731 PM EDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY
EXPIRED AT 730 PM EDT...
THE STORMS HAVE EXITED OUT OF THE WARNING AREA.
LAT...LON 4044 8173 4044 8189 4050 8189 4057 8165
4051 8165 4050 8166 4044 8166 4043 8167
4043 8173
TIME...MOT...LOC 2305Z 260DEG 18KT 4047 8178
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:04 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 1, 4:04 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 404 PM EDT FRI AUG 1 2008 .SYNOPSIS... UPPER LEVEL TROUGH WILL MOVE ACROSS LAKE ERIE TONIGHT AND INTERACT WITH A STATIONARY BOUNDARY THAT IS LOCATED OVER NORTHERN OHIO. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION IN THE WAKE OF A COLD FRONT THAT WILL MOVE INTO PENNSYLVANIA BY SATURDAY AFTERNOON. THIS AREA OF HIGH PRESSURE WILL THEN SLIDE EASTWARD AND OFF THE ATLANTIC COAST ON MONDAY AS THE NEXT STORM SYSTEM TAKES SHAPE ACROSS THE UPPER GREAT LAKES. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... STATIONARY BOUNDARY STILL LOOKS TO BE NEAR A FKL TO MNN TO FWA LINE. STARTING TO BREAK THE CAP ACROSS NORTHWESTERN OHIO AND EXPECT TO SEE SOME SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE WESTERN CWA THROUGH THE EVENING. CAPE VALUES ARE RUNNING BETWEEN 1500 AND 2000 ACROSS THIS AREA WITH THE SHEAR EXPECTED TO IMPROVE AS THE SHORT WAVE OVER THE UPPER LAKES APPROACHES. WILL HAVE TO WATCH THE EVOLUTION OF A POTENTIAL MCS OVER MICHIGAN TONIGHT AS IT ROLLS ACROSS LAKE ERIE TO THE NORTH OF THE STATIONARY BOUNDARY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN THREAT LIKELY STRONG WINDS. HOWEVER LARGE HAIL MAY BE POSSIBLE WITH THE EVENING THUNDERSTORMS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH TUESDAY NIGHT/... COOLER AND DRIER IN THE WAKE OF THE SHORT WAVE ENERGY FOR SATURDAY INTO SUNDAY. STILL MAY SEE SOME LINGERING SHOWERS/THUNDERSTORMS FOR THE NORTHEASTERN CWA ON SATURDAY BUT SHOULD BE WELL EAST BY SUNDAY. DRIER AIR SATURDAY NIGHT AND SUNDAY NIGHT WILL ALLOW FOR SOME COOL TEMPERATURES WITH MID 50S FOR SEVERAL LOCATIONS. MOISTURE LEVELS WILL ONCE AGAIN INCREASE AS SURFACE HIGH PRESSURE SLIDES EASTWARD LATE MONDAY INTO TUESDAY. THIS WILL ALLOW FOR THE RETURN OF THUNDERSTORM CHANCES MONDAY NIGHT THAT WILL CONTINUE INTO TUESDAY NIGHT AHEAD OF THE NEXT STORM SYSTEM THAT WILL MOVE OVER THE REGION. TEMPERATURES WILL BE PLEASANT SATURDAY AND SUNDAY WITH HIGHS IN THE LOWER TO MIDDLE 80S. WARMER FOR MONDAY AND TUESDAY AS SOUTHWESTERLY WINDS RETURN. HIGHS WILL APPROACH 90 DEGREES ON MONDAY WITH UPPER 80S TO MIDDLE 90S COMMON ON TUESDAY. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... THE GFS AND ECMWF ARE RATHER SIMILAR DURING THE PERIOD IN LOWERING HEIGHTS ACROSS THE EASTERN STATES AND CARVING OUT A LARGE DEEP UNSEASONABLY COOL UPPER TROUGH OVER ONTARIO AND THE UPPER LAKES THROUGH THE PERIOD. TEMPERATURES WILL COOL THROUGH THE PERIOD WITH THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND AGAIN TOWARD NEXT WEEKEND. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... INSTABILITY CONTINUES TO INCREASE THIS AFTERNOON ESPECIALLY OVER WESTERN OHIO WHILE THE LAKE BREEZE IS MOVING ONSHORE FROM BUF TO CLE. AREAS NEAR LAKE ERIE FROM CLE TO TOL ARE CAPPED PRESENTLY. EXPECT WIDELY SCATTERED SHOWERS/THUNDERSTORMS TO DEVELOP AFTER 21Z FROM NEAR MFD WEST TO DFI. THIS ACTIVITY WILL LIKELY MOVE SOUTHEAST. ANOTHER AREA OF SCATTERED CONVECTION CURRENTLY OVER UPPER MI AND WI WILL MOVE SOUTHEAST IN CONNECTION WITH AN UPPER TROUGH ACROSS THE REGION OVERNIGHT SO WE HAVE INCLUDED A PROB30 GROUP FOR THUNDERSTORMS WITH MVFR CONDITIONS. THIS ACTIVITY SHOULD CLEAR THE AREA BY 10-12Z WITH VFR CONDITIONS RETURNING. OUTLOOK...EXPECT PRIMARILY VFR SAT THROUGH MONDAY. MVFR CONDITIONS CAN BE EXPECTED TUE AND WED FROM SCATTERED THUNDERSTORMS. && .MARINE... LOW PRESSURE MOVING EAST FROM NEAR CHICAGO WILL TAKE A THE STATIONARY BOUNDARY FROM JUST SOUTH OF THE LAKE NORTHWARD AS A WARM FRONT. THE LOW WILL PASS ACROSS NORTHERN OHIO WITH THE SYSTEM EAST OF THE AREA FOR SATURDAY. THIS WILL RESULT IN VARIABLE WINDS OVER THE NEXT 12 HOURS AND WINDS/WAVES DEPENDENT UPON THUNDERSTORM ACTIVITY. SOME OF THE THUNDERSTORMS TONIGHT COULD BE SEVERE. A WEAKER SECONDARY TROUGH WILL SWING ACROSS THE EASTERN LAKES SATURDAY FOLLOWED BY HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. SO NORTH-NORTHWEST FLOW WILL RELAX GOING INTO THE WEEKEND. WAVES GETTING NEAR 4 FOOT SATURDAY AFTERNOON EAST HALF. HIGH OVERHEAD SUNDAY AND EAST OF THE LAKE MONDAY WITH THE LAKE CALM. NEXT COLD FRONTAL PASSAGE FOR WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...REL AVIATION...REL MARINE...OUDEMAN
Hazardous weather outlook, Aug 1, 3:26 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 326 PM EDT FRI AUG 1 2008 LEZ061-142>149-162>169-OHZ009>014-019>023-029>033-038-047-089- PAZ001>003-021930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 326 PM EDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS DEVELOPING ACROSS MICHIGAN MAY DEVELOP INTO A LARGE CLUSTER OF THUNDERSTORMS LATER THIS EVENING AND MOVE ACROSS LAKE ERIE INTO NORTHERN OHIO. STRONG DAMAGING WINDS WILL BE POSSIBLE WITH THIS AREA OF THUNDERSTORMS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ003-006>008-017-018-027-028-036-037-021930- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- MORROW- 326 PM EDT FRI AUG 1 2008 ...SEVERE THUNDERSTORM WATCH 787 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWESTERN OHIO NEAR A STATIONARY FRONT THAT STRETCHES FROM MARION TO FORT WAYNE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A SECOND ROUND OF THUNDERSTORMS WILL MOVE TOWARDS NORTHERN OHIO FROM MICHIGAN LATER TONIGHT WITH THE MAIN THREAT BEING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 1, 4:32 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL FINDLAY 41.04N 83.64W
08/01/2008 E0.88 INCH HANCOCK OH PUBLIC
&&
KINGLocal storm report, Aug 1, 4:52 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
452 PM EDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST VANLUE 40.98N 83.48W
08/01/2008 E60.00 MPH HANCOCK OH TRAINED SPOTTER
&&
KINGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:36 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 54 min |
| Aug 1, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 15 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.